Hail, Kay
- When
- May 7, 2:15 PM CST
- Where
- Kay County, Kildare
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.817, -97.050
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 2:00 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT TUE MAY 7 2002 AGAIN IT LOOKS LIKE IFPS/GFE WILL BE UNAVAILABLE TODAY...SO AGAIN WILL HAVE LIMITED SUITE OF PRODUCTS THIS AFTN. 18Z SOUNDING SHOWS WE HAVE LOST SOME OF THE CAP THAT HAS BEEN KEEPING CONVECTION AT BAY. THERE REMAINS SOME NEGATIVE AREA...BUT WITH CONVERGENCE ALONG BOUNDARY WILL NOT TAKE AS MUCH AS YESTERDAY TO GET STORMS GOING. SOME ELEVATED ACTIVITY HAS BEEN GOING FOR MUCH OF THE DAY ACROSS THE NORTHWEST AND HAVE HAD A COUPLE POKE THERE NOSE UP TO THE POINT OF GOING SEVERE ACROSS THE NORTH IN THE LAST HOUR. THINK THERE WILL BE SCATTERED STORMS DEVELOP LATER THIS AFTN ALONG DRY LINE ACROSS EASTERN TX PANHANDLE INTO NW/WC OKLAHOMA. THESE WILL LIKELY QUICKLY BECOME SEVERE..SO COULD BE A LONG EVENING. AS STRONGER WAVE MOVES THROUGH CENTRAL PLAINS ON WED COLD FRONT BEGINS TO MOVE SOUTH AND WILL BE ON OUR NORTHERN BORDER BY LATE TOMORROW AFTN. DRY LINE MAKES PUSH EAST INTO CENTRAL SECTIONS BY EARLY AFTN. WILL KEEP LOW POPS CENTRAL AND EAST WITH DRY AND HOT CONDITIONS OUT WEST. WILL LIKELY BE PUSHING 90 DEGREES EVEN IN CENTRAL AND EAST AND MIGHT SEE THE CENTURY MARK SOMEWHERE OUT WEST. WILL LINGER LOW POPS WED NIGHT CENTRAL INTO SE...BUT LOOKS LIKE MUCH BETTER CHANCES WILL BE EAST OF AREA WED AND THU. COOL..DRY AIR FOR THU...BUT IT DOES NOT APPEAR TO LAST LONG AS MOISTURE AND RAIN CHANCES LOOK TO REENTER STATE ON FRI AS SFC HIGH SHIFTS EAST AND SFC LOW DEVELOPS IN COLORADO IN RESPONSE TO ANOTHER WAVE MOVING THROUGH CENTRAL ROCKIES. NEXT COLD FRONT IS ADVERTISED TO MOVE THROUGH AREA SAT NIGHT INTO SUNDAY. WILL COOL SUNDAY TEMPS DOWN AND WITH FRONT PUSHING SOUTH OF AREA WILL REMOVE POPS FOR MONDAY. YET ANOTHER WAVE LOOKS TO ALLOW SHWRS/TSTMS TO MOVE BACK IN FOR TUE. FCSTID =30 OKC 68 92 52 68 / 20 20 20 10 HBR 66 96 53 70 / 20 10 10 10 SPS 68 96 56 72 / 20 20 20 10 GAG 60 96 45 66 / 20 10 10 10 PNC 67 91 49 67 / 30 20 20 10 DUA 71 90 60 71 / 10 20 30 20 .OUN... OK...NONE TX...NONE.
OKZ004>048-050>052-TXZ083>090-071700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
930 AM CDT TUE MAY 7 2002
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WESTERN AND NORTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. ALSO THERE
IS A SLIGHT RISK ACROSS SOUTH CENTRAL OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST AND NORTH OF A LINE EXTENDING FROM
STILLWATER... TO OKLAHOMA CITY...TO WICHITA FALLS. THIS AREA IS ALSO
GENERALLY WEST OF INTERSTATE 44. THE SLIGHT RISK AREA ENCOMPASSES
THE REMAINDER OVER OKLAHOMA AND WESTERN NORTH TEXAS NORTHWEST OF A
LINE FROM HOLDENVILLE TO MARIETTA.
TIMING...
SCATTERED THUNDERSTORMS OVER WESTERN AND NORTHERN OKLAHOMA THIS
MORNING COULD PRODUCE SMALL HAIL. HOWEVER... THE THE MOST LIKELY
TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM THROUGH MIDNIGHT.
IMPACTS...
THE PRIMARY SEVERE WEATHER THREAT WILL BE VERY LARGE HAIL. HAIL TO
THE SIZE OF TENNIS BALLS...OR LARGER... WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP...WHICH WOULD RESULT IN DAMAGE TO
AUTOMOBILES... ROOFS...AND VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE
AFTERNOON THROUGH EARLY EVENING ACROSS WESTERN OKLAHOMA...AND FROM
EARLY EVENING THROUGH MIDNIGHT ACROSS CENTRAL OKLAHOMA.
DISCUSSION...
A DRY LINE NEAR THE WESTERN PORTIONS OF THE RISK AREA WILL ONCE
AGAIN BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT. LOCATED
OVER CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THIS
MORNING...THE DRY LINE IS EXPECTED TO MIX OUT TO PORTIONS OF
NORTHWEST AND WEST CENTRAL OKLAHOMA BY LATE AFTERNOON. SCATTERED
SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NEAR AND EAST OF
THE DRY LINE LATE THIS AFTERNOON AND EVENING. A LIMITING FACTOR FOR
THUNDERSTORM DEVELOPMENT WILL BE A CAPPING INVERSION.
ANOTHER FEATURE TO MONITOR IS A WEAK OUTFLOW BOUNDARY ACROSS
NORTHERN OKLAHOMA AND SOUTHERN KANSAS. IF THIS BOUNDARY CAN SUSTAIN
ITSELF THIS AFTERNOON...IT WILL ALSO BE A POSSIBLE TRIGGER FOR
THUNDERSTORM DEVELOPMENT.
WITH ADEQUATE WIND SHEAR PROFILES AND INSTABILITY...ANY
THUNDERSTORMS THAT DEVELOP MAY EVOLVE INTO SUPERCELLS...WITH THE
PRIMARY THREAT BEING VERY LARGE HAIL.
THREAT TABLE...
VALID 400 PM THROUGH 700 AM CDT WED MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WINDS...LOW HUMIDITIES AND VERY WARM TEMPERATURES WEST OF THE
DRY LINE WILL LEAD TO AN EXTREME FIRE DANGER FOR EXTREME WESTERN
PORTIONS OF OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CJSOKZ004>048-050>052-TXZ083>090-072200-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT TUE MAY 7 2002
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WESTERN AND NORTHERN OKLAHOMA. ALSO THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FROM CENTRAL OKLAHOMA INTO WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS WEST AND NORTH OF A LINE EXTENDING FROM
PERRY... TO WATONGA... TO HOBART. THE SLIGHT RISK AREA ENCOMPASSES
PART OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...
NORTHWEST OF A LINE FROM SHAWNEE... TO DUNCAN... TO WICHITA FALLS.
TIMING...
SCATTERED THUNDERSTORMS OVER WESTERN AND NORTHERN OKLAHOMA THROUGH
MID AFTERNOON COULD PRODUCE SMALL HAIL. HOWEVER... THE MOST LIKELY
TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM THROUGH MIDNIGHT.
IMPACTS...
THE PRIMARY SEVERE WEATHER THREAT WILL BE VERY LARGE HAIL. HAIL TO
THE SIZE OF TENNIS BALLS...OR LARGER... WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP...WHICH WOULD RESULT IN DAMAGE TO
AUTOMOBILES... ROOFS...AND VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE
AFTERNOON THROUGH THIS EVENING ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS...AND THIS EVENING ACROSS CENTRAL OKLAHOMA.
DISCUSSION...
A DRY LINE LOCATED OVER THE EASTERN OKLAHOMA AND TEXAS PANHANDLES IS
EXPECTED TO BE THE PRIMARY FOCUS FOR SCATTERED THUNDERSTORMS TO
DEVELOP LATE THIS AFTERNOON AND EVENING. THE STORMS WOULD THEN MOVE
EAST OR NORTHEAST THROUGH WESTERN PORTIONS OF OKLAHOMA AND NORTH
TEXAS. THE VERTICAL WIND SHEAR PROFILE WILL IMPROVE SOMEWHAT LATE
THIS AFTERNOON AND EVENING AS JET LEVEL WINDS INCREASE ACROSS
SOUTHWEST TEXAS AND INTO SOUTHWEST OKLAHOMA. A LIMITING FACTOR FOR
SEVERE THUNDERSTORM DEVELOPMENT WILL BE A CAPPING INVERSION THAT
CONTINUES OVER THE SOUTHERN PLAINS.
WITH A VERY UNSTABLE AIRMASS IN PLACE OVER THE AREA... ANY
THUNDERSTORMS THAT DO DEVELOP LATE THIS AFTERNOON AND EVENING COULD
RAPIDLY BECOME SEVERE. WIND SHEAR PROFILES WILL BE ADEQUATE TO
SUPPORT SUPERCELL THUNDERSTORMS... WITH THE PRIMARY THREAT BEING
VERY LARGE HAIL.
THREAT TABLE...
VALID 500 PM THROUGH 700 AM CDT WED MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
WINDS 20 TO 30 MPH WILL REQUIRE EXTRA CAUTION BE USED ON AREA LAKES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7AM
WEDNESDAY.
CJSThe Vance AFB radar (KVNX), 96 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288915, 5288916, 5288917.